MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6531
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that marker band misalignment occurred.Vascular access was obtained via femoral artery.The 80% stenosed, 32mm x 30mm, target lesion was located in the severely tortuous left anterior descending artery.A 12mm x 3.00mm nc quantum apex balloon catheter was advanced for post dilation.However, during inflation, it was noticed that the balloon marker bands were not in the right position.The proximal marker was visible in the mid of the balloon while the distal marker placed out of the inflation area.The procedure was completed with a different device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the returned product consisted of an nc quantum apex balloon catheter.The device was microscopically and visually examined.There were numerous kinks to both the hypotube and shaft of the device.There was contrast in the inflation lumen and the balloon.The balloon was loosely folded, and the tip was damaged.The markerbands to the device were found to be misaligned.Both markerbands were positioned on the guidewire lumen.The distal markerband was into the cone-waist transition of the distal portion of the balloon.The proximal markerband was mispositioned in the center of the balloon.The markerband distance was 11mm from the most proximal point to the most distal point.The device was prepped with an inflation device filled with water and connected to the inflation port to inflate the device.The device was inflated to nominal pressure to determine measurement and positioning of the markerbands.A wire insertion test was also performed prior to inflation.Because the guidewire used in the procedure was not returned with the device a 0.014" guidewire was used to test the device.The wire passed through the device without resistance or issues.The wire was in place in the device prior to inflation to determine markerband placement and movement.It was determined the markerbands presented no movement and were misaligned.Inspection of the remainder of the device, presented no other damage or irregularities.
 
Event or Problem Description
It was reported that marker band misalignment occurred.Vascular access was obtained via femoral artery.The 80% stenosed, 32mm x 30mm, target lesion was located in the severely tortuous left anterior descending artery.A 12mm x 3.00mm nc quantum apex balloon catheter was advanced for post dilation.However, during inflation, it was noticed that the balloon marker bands were not in the right position.The proximal marker was visible in the mid of the balloon while the distal marker placed out of the inflation area.The procedure was completed with a different device.No patient complications were reported.It was further reported that the target lesion was mildly tortuous.

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11891033
Report Number2134265-2021-06454
Device Sequence Number14302882
Product Code LOX
UDI-Device Identifier08714729783268
UDI-Public08714729783268
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/25/2023
Device Model Number6531
Device Catalogue Number6531
Device Lot Number0026420210
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2021
Initial Date Received by Manufacturer 05/05/2021
Supplement Date Received by Manufacturer06/30/2021
Initial Report FDA Received Date05/26/2021
Supplement Report FDA Received Date07/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1